Isoniazid Toxicity Treatment Information

Isonicotinic acid hydrazide, commonly called isoniazid (INH), is an antimicrobial agent that was used to treat tuberculosis (TB). The toxic response of the body to the substance, perhaps by allergic reaction or overdose. Inuits and American Indians are at increased risk of tuberculosis and, subsequently, INH toxicity. Acute toxicity can occur in all age groups. Contributing factors of isoniazid toxicity HIV / AIDS epidemic, alcoholism and homelessness. The symptoms of toxicity include isoniazid, slurred speech, mtabolic acidosis, weakness, dizziness, nausea, vomiting, hallucinations, hyperglycemia and respiratory distress.

The treatment is mostly supportive, which includes airway, breathing and circulation. Sevral benzodiazepines and barbiturates can be used to potentiate the effect of pyridoxine anticonvulsant. Use with caution because phenytoin INH inhibits metabolism of phenytoin. Pyridoxine is the drug of choice for INH-induced seizure or coma. If pyridoxine is not available, lorazepam or phenobarbital may be administered on a temporary basis, measures to control the seizure in expectation of pyridoxine administration. Vitamins are organic substances required by the body in small amounts for various metabolic processes.

Isoniazid Toxicity Treatment and Prevention Tips

1. Vitamins are organic substances required.

2. Barbiturates is also recommended.

3. Supportive therpy includes airway, breathing and circulation are useful.

4. Benzodiazepines can be used to potentiate the anticonvulsant effect of pyridoxine.

5. Lorazepam (Ativan) ncreasing the action of GABA, which is a major inhibitory neurotransmitter in the brain.